From: David on

backon(a)vms.huji.ac.il wrote:

> L-carnitine has been found to prevent the statin-induced myopathy.
> See: Improvement of statin-associated myotoxicity by L-carnitine.
> J Thromb Haemost. 2004 Dec;2(12):2270-1
>
> Josh


This is a "Letter" to that journal, without even an abstract. We don't
even know if the authors' research was done in a test tube, animals, or
human subjects. Even if it were in human subjects, it's still a long
way from assuming that L-carnitine would fully protect a person from
the myotoxicity. The evidence for Coenzyme Q10 myoprotection is
stronger, from what I've seen, but still not conclusive.

From: Jason Johnson on
In article <1153071148.189651.251900(a)i42g2000cwa.googlegroups.com>,
"David" <david.sprouse(a)gmail.com> wrote:

backon(a)vms.huji.ac.il wrote:

> L-carnitine has been found to prevent the statin-induced myopathy.
> See: Improvement of statin-associated myotoxicity by L-carnitine.
> J Thromb Haemost. 2004 Dec;2(12):2270-1
>
> Josh


This is a "Letter" to that journal, without even an abstract. We don't
even know if the authors' research was done in a test tube, animals, or
human subjects. Even if it were in human subjects, it's still a long
way from assuming that L-carnitine would fully protect a person from
the myotoxicity. The evidence for Coenzyme Q10 myoprotection is
stronger, from what I've seen, but still not conclusive.

~~~~~~~~~~~~~~~~~~~~~~~~~~~

Hello,
I will not comment about the "Letter". However, anyone that takes red yeast
rice or any of the statins should also take Coenzyme Q 10 (CoQ10). You can
buy it at any health food stores.
People that take statins or red yeast rice should read this book:
WHAT YOU MUST KNOW ABOUT STATIN DRUGS AND THEIR NATURAL ALTERNATIVES
by Jay S. Cohen, M.D.
That book really helped me. My doctor wanted me to keep taking statins
despite the fact that my creatinine (1.7) levels were trending in an
upward direction.
As a result of reading the book, I stopped taking statins.
Jason
~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
From: soowhatdouthink on

Rouz wrote:
>Since Red Yeast Rice extract contains Lovastatin, it must be assumed
> that Red Yeast Rice extract will cause the same dangerous side effects
> as Lovastatin in some small portion of users, especially since the
> Lovastatin content in the extract is neither controlled or monitored.

And in addition Rouz, red yeast like many others so-called
"botanicals", has other chemicals of which no one knows what they do.
So... botanicals shmotanicals- much isn't known about them.

From: Dr. Zarkov on
David wrote:
> Dr. Zarkov wrote:
>
>>The government has no ethical right to dictate what we can and cannot
>>put into our own bodies in any case.
>
>
> Maybe in principle.............*if* everyone had the necessary amount
> of medical knowledge for making intelligent decisions about what they
> put in their bodies.


The right to control what we put into our own bodies is absolute--even
if we make bad choices in exercising that right.


> But in practice, there are a lot of gullible and
> medically uneducated people out there who *need* to be protected from
> certain products which may have dangerous side effects which are not
> mentioned in marketing claims (at least the TV commercials for
> pharmaceuticals have to list the most common and/or dangerous adverse
> effects!!!). People without a medical or science degree don't deserve
> to be harmed just because they don't have such an education.


I never asked the government for such protection. I'll decide what's
appropriate to put into my own body and live with the consequences.

Anyone marketing any product should be and generally is fully liable for
any harm that a dangerous product causes. A seller is ethically and
legally responsible for informing the buyer of possible significant
dangers. If the government wants to issue its "approval" of some
products, fine. But sellers should still be able to sell
non-government-approved products labeled as such.

From: Jason Johnson on
In article <1153076566.957902.9950(a)s13g2000cwa.googlegroups.com>,
soowhatdouthink(a)hotmail.com wrote:

Rouz wrote:
>Since Red Yeast Rice extract contains Lovastatin, it must be assumed
> that Red Yeast Rice extract will cause the same dangerous side effects
> as Lovastatin in some small portion of users, especially since the
> Lovastatin content in the extract is neither controlled or monitored.

And in addition Rouz, red yeast like many others so-called
"botanicals", has other chemicals of which no one knows what they do.
So... botanicals shmotanicals- much isn't known about them.

~~~~~~~~~~~~~~~~~~~~~~~~~
Hello,
That's true but in most cases, the vit., minerals and herbs purchased at
health food stores are much less dangerous than prescription medications.
31 deaths were caused by Baycol (a statin). I don't recall how many deaths
have been linked to Vioxx. I have a copy of "The Pill Book" and was amazed
at the dangerous side effects of many of the blood pressure medications.
Only God knows how many people have died as a result of the side effects
of various prescription medications. Of course, prescription medications
have also saved the lives of millions of people.
Jason
~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~